Alert archive / Tennessee / Wind Advisories in 2016
Wind Advisory 19, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Dec 12, 2016, 12:51 AM EST for 27 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2016, 12:51 AM EST (05:51 UTC)
- Expired
- Dec 12, 2016, 7:27 AM EST
- In force
- 7 hr
- Issued by
- NWS Morristown, TN
All 36 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sevier County, TN, Sullivan County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 15 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.9 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 558 m²/s²
- 0-3 km storm-relative helicity
- 634 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
110 WWUS74 KMRX 120551 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1251 AM EST MON DEC 12 2016 ...WINDY CONDITIONS EXPECTED ACROSS THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS TONIGHT INTO MONDAY MORNING... .WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT ACROSS THE EAST TENNESSEE AND SOUTHWEST VIRGINIA. WINDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH CAN BE EXPECTED AT TIMES ACROSS ELEVATIONS ABOVE 1500 FT WITH GUSTS UP TO 60 MPH POSSIBLE ABOVE 3000 FT. WINDS WILL DECREASE BY MONDAY AFTERNOON. THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT MIGHT STILL HAVE ONGOING WILDFIRES IN THE GREAT SMOKY MOUNTAINS. TNZ018-041-043-045-047-072-074-087-121400- /O.UPG.KMRX.WI.Y.0018.000000T0000Z-161212T1600Z/ /O.NEW.KMRX.HW.W.0006.161212T0551Z-161212T1300Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 1251 AM EST MON DEC 12 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * EVENT...SOUTH TO SOUTHWEST WINDS OF 20 TO 40 MPH WITH GUSTS TO AROUND 60 MPH CAN BE EXPECTED AT TIMES ACROSS THE HIGHER ELEVATIONS... ESPECIALLY ABOVE 3000 FEET. * TIMING...THROUGH MONDAY MORNING. * IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. LIMBS... POWER LINES...AND TREES MAY BE DOWNED. DRIVING MAY BE DIFFICULT IN CROSS WINDS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ TNZ012>017-035>040-042-044-046-067>071-073-082>086-VAZ001-002-005- 006-008-121300- /O.NEW.KMRX.WI.Y.0019.161212T0551Z-161212T1300Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 1251 AM EST MON DEC 12 2016 /1151 PM CST SUN DEC 11 2016/ ...WIND ADVISORY IN EFFECT UNTIL 8 AM EST /7 AM CST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST /7 AM CST/ THIS MORNING. * EVENT...SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED AT TIMES ACROSS VALLEY LOCATIONS AHEAD OF THE COLD FRONT. * TIMING...THROUGH MONDAY MORNING * IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. LIMBS... POWER LINES...AND WEAK TREES MAY BE DOWNED. DRIVING MAY BE DIFFICULT IN CROSS WINDS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
875 WWUS74 KMRX 120925 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 425 AM EST MON DEC 12 2016 ...WINDY CONDITIONS EXPECTED THIS MORNING... .WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT ACROSS THE EAST TENNESSEE AND SOUTHWEST VIRGINIA. WINDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH CAN BE EXPECTED AT TIMES ACROSS ELEVATIONS ABOVE 1500 FT WITH GUSTS UP TO 60 MPH POSSIBLE ABOVE 3000 FT. WINDS WILL DECREASE BY MONDAY AFTERNOON. THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT MIGHT STILL HAVE ONGOING WILDFIRES IN THE GREAT SMOKY MOUNTAINS. TNZ012-013-035-036-067-082>084-121030- /O.CAN.KMRX.WI.Y.0019.000000T0000Z-161212T1300Z/ SCOTT TN-CAMPBELL-MORGAN-ANDERSON-ROANE-BLEDSOE-RHEA-MEIGS- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...WARTBURG... CLINTON...OAK RIDGE...KINGSTON...PIKEVILLE...DAYTON...DECATUR 425 AM EST MON DEC 12 2016 /325 AM CST MON DEC 12 2016/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. $$ TNZ018-041-043-045-047-072-074-087-121300- /O.CON.KMRX.HW.W.0006.000000T0000Z-161212T1300Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 425 AM EST MON DEC 12 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * EVENT...SOUTH TO SOUTHWEST WINDS OF 20 TO 40 MPH WITH GUSTS TO AROUND 60 MPH CAN BE EXPECTED AT TIMES ACROSS THE HIGHER ELEVATIONS... ESPECIALLY ABOVE 3000 FEET. * TIMING...THROUGH THIS MORNING. * IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. LIMBS... POWER LINES...AND TREES MAY BE DOWNED. DRIVING MAY BE DIFFICULT IN CROSS WINDS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ NCZ060-061-TNZ101-102-121300- /O.EXA.KMRX.WI.Y.0019.000000T0000Z-161212T1300Z/ CHEROKEE-CLAY-WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...BENTON...DUCKTOWN 425 AM EST MON DEC 12 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING. * EVENT...SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED AT TIMES ACROSS VALLEY LOCATIONS AHEAD OF THE COLD FRONT. * TIMING...THROUGH THIS MORNING * IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. LIMBS... POWER LINES...AND WEAK TREES MAY BE DOWNED. DRIVING MAY BE DIFFICULT IN CROSS WINDS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TNZ014>017-037>040-042-044-046-068>071-073-085-086-VAZ001-002-005- 006-008-121300- /O.CON.KMRX.WI.Y.0019.000000T0000Z-161212T1300Z/ CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-MCMINN- NORTHWEST MONROE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...TAZEWELL...SNEEDVILLE...ROGERSVILLE... KINGSPORT...BRISTOL...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE... ATHENS...MADISONVILLE...JONESVILLE...WISE...NORTON...GATE CITY... LEBANON...ABINGDON 425 AM EST MON DEC 12 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * EVENT...SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED AT TIMES ACROSS VALLEY LOCATIONS AHEAD OF THE COLD FRONT. * TIMING...THROUGH THIS MORNING * IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. LIMBS... POWER LINES...AND WEAK TREES MAY BE DOWNED. DRIVING MAY BE DIFFICULT IN CROSS WINDS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
210 WWUS74 KMRX 121227 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 727 AM EST MON DEC 12 2016 ...WINDS HAVE WEAKENED ACROSS THE AREA... TNZ018-041-043-045-047-072-074-087-121330- /O.CAN.KMRX.HW.W.0006.000000T0000Z-161212T1300Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 727 AM EST MON DEC 12 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE WEAKENED ACROSS THE AREA AND WILL CONTINUE TO DO SO THROUGHOUT THE DAY. THERE COULD STILL BE SOME GUSTS IN THE 30-40 MPH OVER THE NEXT HOUR OR TWO. $$ NCZ060-061-TNZ014>017-037>040-042-044-046-068>071-073-085-086-101- 102-VAZ001-002-005-006-008-121330- /O.CAN.KMRX.WI.Y.0019.000000T0000Z-161212T1300Z/ CHEROKEE-CLAY-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-UNION-GRAINGER- HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN- NORTHWEST CARTER-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER- MCMINN-NORTHWEST MONROE-WEST POLK-EAST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE... SEVIERVILLE...ATHENS...MADISONVILLE...BENTON...DUCKTOWN... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 727 AM EST MON DEC 12 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. WINDS HAVE WEAKENED ACROSS THE AREA. THERE COULD STILL BE SOME BRIEF GUSTS UP TO 30 MPH OVER THE NEXT HOUR OR TWO. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 11, 9:00 PM EST, 3 hours 51 minutes earlier.
Area forecast discussion, Dec 11, 9:00 PM EST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
900 PM EST Sun Dec 11 2016
.DISCUSSION...Overall forecast still on track. only update was to
raise dewpoints through the early night..as well as increase
precipitation chances along the norther plateau and northern
valley...due to rain showers moving into the area faster. Winds
along the Appalachians will continue to be erratic through mid
morning as the front continues to approach the area. A wind
advisory will remain in effect through late morning in these areas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 43 57 41 56 / 80 90 30 30
Knoxville McGhee Tyson Airport, TN 43 54 35 53 / 90 90 20 20
Oak Ridge, TN 42 53 36 53 / 100 90 20 20
Tri Cities Airport, TN 37 52 33 52 / 80 90 20 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory until 11 AM EST Monday for Blount Smoky Mountains-
Cocke Smoky Mountains-Johnson-Sevier Smoky Mountains-
Southeast Carter-Southeast Greene-Southeast Monroe-Unicoi.
VA...None.
&&
JWHazardous weather outlook, Dec 11, 10:31 AM EST, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1031 AM EST SUN DEC 11 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-121545- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1031 AM EST SUN DEC 11 2016 /931 AM CST SUN DEC 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT STRONG AND GUSTY WINDS ARE EXPECTED IN THE MOUNTAINS...ESPECIALLY ABOVE 3000 FEET...STARTING THIS EVENING AND CONTINUING THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG AND GUSTY WINDS ARE EXPECTED IN THE MOUNTAINS...MAINLY ABOVE 3000 FEET...CONTINUING INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 12:51 AM EST | High Wind Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 7 hr |
Nearby
Wind Advisories in Tennessee, 2016Wind Advisories in Virginia, 2016Wind Advisories in North Carolina, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.